ETHICON INC. SURGICEL ORIGINAL 0.5INX2IN(1.3CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Back to Search Results |
| Model Number |
1955 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Pain (1994); Numbness (2415)
| Date of Event |
12/12/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the procedure date? december 9, the surgery was performed under general anesthesia.What date did the issue occur on? on december 31, the patient was re-hospitalized.What medication and what dose was administered to treat pain? was it prescribed? n/a.Was reoperation necessary? yes.What is the most current patient status? n/a.Can you identify the lot number of the product that was used? n/a.[the patient¿s demographics] the patient¿s initials are (b)(6).The patient is (b)(6) years old female.Her weight is (b)(6) kg.[current status of the patient] the patient has been hospitalized.[progress] after reoperation, there is only numbness, and pain resolved.Due to readmission to the hospital, the patient has been hospitalized for long-term follow-up.[adverse consequences contents] numbness and pain after plif.[treatment contents].The original shape of the surgicel did not remain.It was due to calcification.On (b)(6) the surgery was performed under general anesthesia.(operating time: 1 hour 45 minutes) there were no problems for 2 to 3 days, but the patient complained of pain from pod 3.The pain symptom was diagnosed on (b)(6) because the doctor only worked outside on wednesday.On (b)(6) the patient was discharged from the hospital.On (b)(6) the patient was re-hospitalized.On (b)(6) the surgery was performed under general anesthesia.(1 hour 15 minutes) the patient has been hospitalized as of now.The incision was made about 1.5 vertebrae, and the incision was made from above and below the intervertebral disc.[treatment plan] no additional treatment is planned.The patient is scheduled to be discharged from the hospital after follow-up observation.[seriousness] not serious.[reason of the seriousness] the symptom was resolved by the reoperation.[product use details] after deployment, the surgicel was used for bleeding from the epidural venous wound.Gelfoam/flosil are used usually, but the surgicel was used since there was no materials for the surgery because it was external institution.It was written as an absorbable, and based on the recognition that removal was basically necessary, it was purposefully placed (because the surgeon can perform the operation only once a week when the surgeon is out of the office) so that it would not become a hematoma.[the surgeon¿s comment] although the original shape did not remain, the vicinity of the place where the surgicel was placed was calcified.It is probably attributable.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a posterior lumbar interbody fusion surgery on an unknown date and absorbable hemostat was used.The absorbable hemostat was placed next to the dura.The size of the absorbable hemostat was about 1 × 4 cm, and it was placed at l4-5.A postoperative ct scan showed that there was something which seemed to be calcified.The patient did not experience paralysis, but the patient has nerve disorders such as pain.The symptom was being treated with medicine.Since 14 days have passed, the surgeon as considering if reoperation was necessary.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/28/21.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What is the date of index surgical procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What is the lot number? 6.Where was the surgicel used (on what tissue)? 7.How much surgicel was used during the procedure? 8.Was the surgicel product left in place? was the excess irrigated and removed? 9.Has any surgical or medical intervention been performed? 10.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative pain and numbness? 11.What is the patient¿s current status? 12.What date did the issue occur on? 13.What medication and what dose was administered to treat pain? was it prescribed? corrected information: h6.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/3/2021.Additional information: b3.Additional information was requested, and the following was obtained: 1.What is the date of index surgical procedure? no further information is available.2.What is the lot number? no further information is available.3.Has any surgical or medical intervention been performed? yes.The re-operation was conducted on (b)(6) 2021.4.What is the patient¿s current status? after re-operation, the sales rep confirmed that the patient was in the hospital on (b)(6) 2021.5.What date did the issue occur on? (b)(6) 20.6.What medication and what dose was administered to treat pain? was it prescribed? yes.The medicine name is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/24/2021.Additional information was requested, and the following was obtained: 1.What were the diagnosis and indication for the index surgical procedure? posterior lumbar interbody fusion.2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.No further information is available.3.Was there any intraoperative concurrent use of other products? no further information is available.4.Where was the surgicel used (on what tissue)? the surgicel was used for bleeding from the epidural venous wound.5.How much surgicel was used during the procedure? 1×4cm2.6.Was the surgicel product left in place? was the excess irrigated and removed? the surgicel was left in place.7.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative pain and numbness? =>no further information is available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.